U.S. doctors online nowAsk doctors free
Lancaster, CA
A 17-year-old male asked:

My girlfriend took a plan b pill right before her period and she spotted two days starting the day she took the pill. then she had her period for 7 days and she is still bleeding. she is worried that the pill messed something up. is there something wrong

2 doctor answers3 doctors weighed in
Dr. Holly Maes
Pediatrics 37 years experience
Periods with Plan B: Periods can get very off schedule with the use of Plan B. Don't be too concerned though, about unusual timing of periods after using Plan B. You have put very unusual amounts of hormones into your body with the Plan B and it really can throw things way off. That's how it works. You're just having the bleeding associated with Plan B. It an take a available few months to get back on track.
Dr. Hien Tran
Pediatrics 16 years experience
Known side effect: Plan b often cause prolonged or heavy bleeding unfortunately. If it persist, or if she is worried she might be losing too much blood, she could go see obgyn to help control the bleeding

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 25, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.